Combination therapy in the treatment of metastatic melanoma has been associated with more durable response rate compared to monotherapy. However, previous studies have shown that combined target therapy commonly causes a wide spectrum of adverse events. These adverse reactions are usually manageable, however, it is always necessary to compare drug efficacy with its potential adverse effects. Toxic epidermal necrolysis represents severe mucocutaneous reaction, usually triggered by medications and characterized by extensive necrosis and detachment of the epidermis. Here we present a first case of toxic epidermal necrolysis induced by combined target therapy (vemurafenib plus cobimetinib). The case was observed in a young patient with BRAF mutant melanoma who was started on first-line metastatic immunotherapy with pembrolisumab.
Keywords: combined target therapy; metastatic melanoma; toxic epidermal necrolysis.
© 2019 Wiley Periodicals, Inc.